MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK; BIO SOFT TISSUE FIXATN FASTNR
Model Number SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 2/2/2024, it was reported by a sales representative via email that an ar-1926bc biocomposite pushlock was implanted in a patient.Post-operative, the patient is experiencing an allergic reaction.It has not been confirmed if the allergy is due to the arthrex implant.No further information has been provided.Additional information requested.
 
Event or Problem Description
Additional information received on 2/2/2024: this was discovered after an arthroscopic rcr, subacromial decompression, and labrum limited debridement procedure on (b)(6) 2023.The patient experienced rashes, hives, redness, and itchiness.The reaction was not localized at the surgical site; it began under the arm, later spreading to the chest and opposite extremities.The reaction was identified approximately one-week post-operation.The patient went to urgent care and was given clotrimazole, which slightly worsened the reaction.The patient tried hydrocortisone ointment and took prednisone and zyrtec.The reaction continued, and the patient made several trips to urgent care.The patient received fifty milligrams of benadryl injections at least three times during urgent care visits.The patient was also treated with xolair during one of the urgent care visits.The patient consulted with a dermatologist and was prescribed allegra with zyrtec.The patient continues to take prednisone and hydroxyzine pamoate.The patient will be consulting an allergist.All the implants remain in the patient.
 
Additional Manufacturer Narrative
Additional information: b.5 event updated, g.3 follow-up information received.
 
Additional Manufacturer Narrative
Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that a patient-specific event is the most likely cause of the reported failure.Directions for use (dfu) dfu-0087-eo corkscrew®, pushlock®, and swivelock® suture anchors.Section d.Adverse effects.1.Infections, both deep and superficial.2.Foreign body reactions.3.Bioabsorbable only: allergic-type reactions to pla (poly lactic acid) materials (plla (poly-l-lactic acid), pldla (poly-l-d-lactic acid) have been reported.These reactions have sometimes necessitated the removal of the implant.Patient sensitivity to device materials must be considered prior to implantation.The complaint allegation was not confirmed, the device was not received for evaluation, and no evidence of the failure was received.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18686763
Report Number1220246-2024-00911
Device Sequence Number6509340
Product Code MAI
UDI-Device Identifier00888867023239
UDI-Public00888867023239
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Device Catalogue NumberAR-1926BC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer02/02/2024
05/08/2025
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date02/27/2024
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown